| Model Number |
800SR34 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Anemia (1706); Jaundice (2187); Dizziness (2194); Presyncope (4410); Mitral Valve Insufficiency/ Regurgitation (4451); Swelling/ Edema (4577)
| Date of Event |
03/27/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product analysis: the device remains implanted, therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that 1 year and 12 months post implant of this 34mm mitral annuloplasty ring and 32mm tricuspid annuloplasty ring, the patient was admitted due to suspicion of cardiac decompensation.Symptoms included edema, presyncope, dizziness and scleral jaundice.It was reported that moderate to severe mitral regurgitation was observed upon performing a transesophageal echocardiogram (tee).A diagnostic blood test was performed and discovered a hemoglobin of 6.9 g/dl or anemia.A blood transfusion was given.One day later, an echocardiogram (echo) and tee discovered mild to moderate tricuspid regurgitation.No additional adverse patient effects were reported.
Event or Problem Description
Medtronic received information that approximately 2 years post implant of this 34mm mitral annuloplasty ring, the patient was admitted due to suspicion of cardiac decompensation.It was reported a transthoracic echocardiogram (tte) performed noted moderate to severe mitral regurgitation.It was stated that the patient had symptoms of edema, presyncope, dizziness, scleral jaundice and anemia.A diagnostic blood test performed noted a hemoglobin of 6.9 g/dl and a blood transfusion was given to treat the anemia.Subsequently 15 days later, the 34mm mitral annuloplasty ring was explanted and replaced with an unknown valve.No additional adverse patient effects were reported.
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.B3: date of event updated b5: updated d6: updated codes updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.